MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient gender: both male and prefer not to disclose were marked on the reporting form.Date of event: unknown as information was not provided, the best estimate date is (b)(6) 2023.Date implanted: not applicable as the iol was not implanted.Date explanted: not applicable as the iol was not implanted, therefore not explanted.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported during product handling and prior to insertion the pre-loaded dib00 intraocular lens (iol) had loading issues, bent/broken haptic, and was stuck in the cartridge.Cartridge tip had patient contact but the lens was not inserted into the patient¿s ocular sinister (left eye).Outcome does not significantly interfere with activities of daily life and the patient has recovered.No further information is available.
 
Additional Manufacturer Narrative
Correction: additional information was received with device return.The following fields were updated accordingly: section a-2 patient date of birth: (b)(6) 1957.Section b-3 date of event: (b)(6) 2023.It was also indicated on the patient implant card, the patient's ocular dexter (right eye) was affected.Additional information: section d-9: device available for evaluation: yes section d-9: date returned to manufacturer: 07-mar-2023 section h-3: device evaluated by manufacturer: yes device evaluation: the complaint handpiece was received inside of the original folding carton.Visual inspection under magnification revealed that the complaint handpiece was received with the lens stuck at the gap where the cartridge and lens module meet.The lens could also be observed to be overridden by the plunger rod as well.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint or observed issues could be identified.Viscoelastic residue could be observed inside of the lens module as well.The lens was removed from the cartridge and cleaned, revealing damage consistent with a lens that was overridden as well as a chip on the spare tire of the lens.The trailing haptic could also be observed to be detached.Complaint issue " dc-stuck in cartridge" and ¿dc-device advancement issue¿ were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16446317
Report Number3012236936-2023-00495
Device Sequence Number12227407
Product Code HQL
UDI-Device Identifier05050474731998
UDI-Public(01)05050474731998(17)240507
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0315
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite